Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 110, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 8, 2001, 2:49 PM CDT for McLean County, Illinois. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 8, 2001, 2:49 PM CDT (19:49 UTC)
- Expired
- Jul 8, 2001, 3:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McLean County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 3:00 PM CDT | Thunderstorm Wind 52 E | Gridley, IL | A large tree was blown over onto Illinois Route 24 in Chenoa, blocking it. Also, several cornfields were flattened southwest of Chenoa. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 11:15 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1832 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 081951 SVRSPI ILC113-082045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 249 PM CDT SUN JUL 8 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCLEAN COUNTY IN CENTRAL ILLINOIS * UNTIL 345 PM CDT * AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES NORTH OF BLOOMINGTON...ENTERING THE NORTHWEST PORTION OF MCLEAN COUNTY. THE STORM WAS MOVING SOUTHEAST AT 40 MPH. THIS STORM HAS A HISTORY FOR PRODUCING DAMAGING WINDS. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEXINGTON TOWANDA CHENOA COOKSVILLE COLFAX SAYBROOK DAMAGING WINDS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE WARNED AREA. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4077 8899 4058 8904 4029 8847 4075 8859 FRIEDERS NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 10:25 AM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 8, 10:25 AM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1025 AM CDT SUN JUL 8 2001 WILL UPDATE FOR TEMP TRENDS IN FAR SE...OTHERWISE HAVE ALREADY UPDATED FCST TO REFLECT RADAR TRENDS THIS MORNING AND WILL CONTINUE TO MONITOR FOR FUTURE UPDATES. SFC ANALYSIS SHOWS BOUNDARY HAS SLIPPED SOUTH TO POSITION NEAR DVN-DNV. CONVECTION CONTINUES TO DEVELOP ALONG BOUNDARY IN A NARROW BAND. MOSTLY JUST HEAVY RAINERS AT THIS POINT. WILL BE WATCHING CONVECTION ACROSS IA FOR TRENDS SE ALONG BOUNDARY TOWARD CENT IL. CAP WEAKER TODAY AND SFC BOUNDARY CLOSE BY AND STRONG INSTABILITY...SO POTENTIAL FOR STORMS IS MUCH BETTER ACROSS AREA TODAY. TEMPS CONT TO RESPOND IN WARM SECTOR WITH LWR/MID 80S ALREADY. 91 ALREADY AT 10 AM AT LWV...AND SO WILL RAISE THE MID 90S. .ILX...HEAT ADVISORY TODAY ENTIRE CWA. FRIEDERS
In the hours before
Special weather statement, Jul 8, 11:15 AM CDT, 3 hours 34 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-081800- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CDT SUN JUL 8 2001 THERE IS A RISK FOR SEVERE THUNDERSTORMS ACROSS CENTRAL ILLINOIS THIS AFTERNOON INTO TONIGHT. A SEVERE THUNDERSTORM WATCH HAS ALREADY BEEN POSTED FOR ALL OF CENTRAL ILLINOIS UNTIL 6 PM. A HOT AND HUMID AIRMASS WILL INTERACT WITH A FRONT MOVING INTO CENTRAL ILLINOIS...TO PRODUCE SCATTERED THUNDERSTORMS FOR THIS AFTERNOON AND INTO TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS. AN ISOLATED TORNADO OR LARGE HAIL CANNOT BE RULED OUT. FRIEDERS
Local storm report, Jul 8, 2:33 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
233 PM CDT SUN JUL 8 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0216 PM HENRY IL WIND DAMAGE
07/08/01 MARSHALL ESTIMATED WIND GUST OF 60
MPH...PUBLIC REPORT.
0200 PM 1 S BRADFORD IL WIND DAMAGE
07/08/01 STARK TREE 1.5 FEET IN DIAMETER
BLOWN DOWN. ESTIMATED WIND
GUST OF 60 TO 70 MPH.
REPORTED BY COOP OBSERVER.
0215 PM HENRY IL WIND DAMAGE
07/08/01 MARSHALL ESTIMATED WIND GUST OF 60
MPH. FAIRGROUND TENT BLOWN
DOWN. REPORT FROM COUNTY
SHERIFF.Local storm report, Jul 8, 2:33 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...COR FIRST REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
233 PM CDT SUN JUL 8 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0216 PM HENRY IL 60 MPH TSTM GUST
07/08/01 MARSHALL ESTIMATED WIND GUST OF
60 MPH...PUBLIC REPORT.
0200 PM 1 S BRADFORD IL WIND DAMAGE
07/08/01 STARK TREE 1.5 FEET IN DIAMETER
BLOWN DOWN. ESTIMATED WIND
GUST OF 60 TO 70 MPH.
REPORTED BY COOP OBSERVER.
0215 PM HENRY IL WIND DAMAGE
07/08/01 MARSHALL ESTIMATED WIND GUST OF 60
MPH. FAIRGROUND TENT BLOWN
DOWN. REPORT FROM COUNTY
SHERIFF.
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:18 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 57 min |
| Jul 8, 1:44 PM CDT | Severe Thunderstorm Warning | ILX | Stark | 61 min |
| Jul 8, 2:01 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 59 min |
| Jul 8, 2:32 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 58 min |
| Jul 8, 3:38 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 67 min |
| Jul 8, 4:15 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Moultrie | 60 min |
| Jul 8, 4:26 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 64 min |
| Jul 8, 4:32 PM CDT | Tornado Warning | ILX | Moultrie | 43 min |
| Jul 8, 4:51 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 54 min |
| Jul 8, 4:57 PM CDT | Tornado Warning | ILX | Coles | 63 min |
| Jul 8, 5:04 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 71 min |
| Jul 8, 5:09 PM CDT | Tornado Warning | ILX | Shelby | 66 min |
| Jul 8, 5:15 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 60 min |
| Jul 8, 5:20 PM CDT | Tornado Warning | ILX | Cumberland | 55 min |
| Jul 8, 5:45 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 75 min |
| Jul 8, 6:07 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 68 min |
| Jul 8, 6:13 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Cumberland | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.